Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Bicircular projections and characterization of Hilbert spaces


Authors: László L. Stachó and Borut Zalar
Journal: Proc. Amer. Math. Soc. 132 (2004), 3019-3025
MSC (2000): Primary 47L70; Secondary 17C65
Published electronically: June 2, 2004
MathSciNet review: 2063123
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that every JB* triple with rank one bicircular projection is a direct sum of two ideals, one of which is isometrically isomorphic to a Hilbert space.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47L70, 17C65

Retrieve articles in all journals with MSC (2000): 47L70, 17C65


Additional Information

László L. Stachó
Affiliation: University of Szeged, Bolyai Institute, Aradi Vértanúk tere 1, 6720 Szeged, Hungary
Email: stacho@math.u-szeged.hu

Borut Zalar
Affiliation: University of Maribor, Smetanova 17, 2000 Maribor, Slovenia
Email: borut.zalar@uni-mb.si

DOI: http://dx.doi.org/10.1090/S0002-9939-04-07333-2
PII: S 0002-9939(04)07333-2
Keywords: JB* triple, bicircular projection, contractive projection, Hilbert space, Peirce decomposition
Received by editor(s): February 19, 2002
Received by editor(s) in revised form: March 26, 2003
Published electronically: June 2, 2004
Communicated by: David R. Larson
Article copyright: © Copyright 2004 American Mathematical Society